Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 42, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 6, 2017, 2:38 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2017, 2:38 PM CDT (19:38 UTC)
- Expired
- Sep 6, 2017, 7:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 39 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
586
WGCA52 TJSJ 061938
FFWSJU
PRC087-070030-
/O.NEW.TJSJ.FF.W.0042.170906T1938Z-170907T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
338 PM AST WED SEP 6 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Loiza Municipality in Puerto Rico...
* Until 830 PM AST
* At 336 PM AST, Rainfall associated with Hurricane Irma will
continue to affect Loiza during the next several hours. Flooding
expected to begin shortly.
* Flash flooding will remain over mainly areas of Loiza Municipality.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1844 6592 1845 6590 1844 6588 1840 6592
1843 6593 1843 6595 1844 6595 1843 6597
1845 6598 1846 6599 1846 6598
$$
omsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:25 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 6, 2:25 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
325 PM AST Wed Sep 6 2017
.SYNOPSIS...Category 5 Hurricane Irma dominates the weather
picture today and tomorrow. Outer rainbands from hurricane Jose
(1135 miles east of the lesser Antilles) will arrive on Saturday,
but hurricane Jose will pass north of Puerto Rico by some 400
miles. Tropical moisture in the wake of hurricane Jose will
continue to affect the area through mid-week next week.
&&
.SHORT TERM...Today through Friday...
Tropical and Hurricane force winds are expected across the U.S.
Virgin Islands and Puerto Rico including the islands of Culebra
and Vieques this afternoon and evening. The dangerous category 5
Hurricane Irma is moving just to the north of Saint Thomas and
expected to move to the west northwest at 16 mph per latest
bulletin. This is a dangerous hurricane moving across the area and
weather conditions will continue to deteriorate late this
afternoon across the islands of Culebra and Vieques and the
eastern part of Puerto Rico and rest of the region in the evening
and continuing through the overnight hours. Irma is expected to
continue to move west northwest overnight through Thursday across
the Atlantic waters and away from the area. This is a
catastrophic situation as category 5 Hurricane wind gusts could
affect some of the area, especially as rainbands associated with
Irma have direct impact. We urge all residents and visitors to
closely follow and monitor the San Juan National Weather Office
website for latest updates and information. Areas of rain in the
tail of hurricane Irma will continue into Friday in moderate
southeast flow at lower levels.
.LONG TERM...Saturday through Wednesday
Hurricane Jose will remain a little over 1300 miles east
southeast of hurricane Irma today through Saturday. Therefore,
after a brief dry slot separating the two crosses Puerto Rico and
the U.S. Virgin Islands Saturday morning, moisture and
circulation around hurricane Jose will begin to affect the area.
The first moisture band will cross through on Saturday, followed
by modest moisture and precipitable water values that remain
between 1.8 and 2.2 inches all next week. With this, some strong
convection is expected across western and interior Puerto Rico
each day beginning on Saturday with heavy rains and urban and
small stream flooding. Scattered showers would also be expected
over the U.S. Virgin Islands.
Hurricane Jose will pass east of Saint Thomas by about 330 miles
on Saturday by the current forecast track and north of Puerto Rico
Sunday night by about 420 miles.
Deep moisture will continue in the tropics and the tail of
hurricane Jose will cause this moisture to bulge northward as it
moves west, reaching Puerto Rico and the U.S. Virgin Islands by
Tuesday. Current models show hurricane Jose looping in the
Atlantic north of the area. High pressure over the Florida Strait
and Cuba will pull one of the moisture bands out of Jose back
over the local area on Thursday of next week. This will keep
Puerto Rico and the U.S. Virgin Islands relatively wet through the
period.
&&
.AVIATION...SHRA/TSRA expected to move across the area airports
as Hurricane Irma continues to closely move through the area. This
activity will bring SCT-BKN and OVC cigs/vsbys through the
forecast period. Therefore, MVFR and IFR conditions are expected
across the region with even lower flight category with stronger
SHRA/TSRA rain bands. Weather conditions are expected to improve
later tonight into Thursday as Irma moves to the northwest and
away from the local area based on latest projected track of the
National Hurricane Center.
&&
.MARINE...Seas are still rising over most of the Atlantic waters
due to hurricane Irma. Very dangerous conditions with wave heights
of 23 to 40 feet will be present in the vicinity of the
hurricane. Seas are expected to fall below 7 feet on Friday
afternoon for just a matter of hours until waves from hurricane
Jose arrive from the east southeast. Seas could rise to more than
12 feet by Saturday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 90 79 90 / 100 90 50 50
STT 81 88 81 90 / 100 30 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Vieques-Western Interior.
Flash Flood Watch through Friday afternoon for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Hurricane Warning for St Croix-St.Thomas...St. John...and
Adjacent Islands.
Flash Flood Watch through Friday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
Waters OF Northwestern Puerto Rico out 10 NM-Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern
Puerto Rico out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Flash Flood Watch through Friday afternoon for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...OB/OM
LONG TERM....WS/FCThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:12 AM CDT | Special Marine Warning | JSJ | 108 min | |
| Sep 6, 9:00 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 6, 1:43 PM CDT | Severe Thunderstorm Warning | JSJ | 47 min | |
| Sep 6, 1:44 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 6, 1:55 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 6, 2:16 PM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Sep 6, 2:23 PM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 6, 3:30 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 6, 6:44 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.